Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 29, 2017, 9:16 AM EST for Lewis County, New York. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2017, 9:16 AM EST (14:16 UTC)
- Expired
- Jan 29, 2017, 11:15 AM EST
- In force
- 119 min
- Issued by
- NWS Buffalo, NY
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 28 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445
WWUS81 KBUF 291416
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
916 AM EST SUN JAN 29 2017
NYZ006>008-291615-
Jefferson-Oswego-Lewis-
916 AM EST SUN JAN 29 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...LEWIS
AND NORTHERN OSWEGO COUNTIES...
A band of lake effect snow producing snow fall rates of 2 to 3
inches per hour will continue along the Oswego, Jefferson County
border extending inland across the Tug Hill Plateau and portions of
southern Lewis County through late morning.
Winds in excess of 30 mph are expected with this band of lake effect
snow near Lake Ontario, producing blowing and drifting snow.
Visibility will be reduced to less than a quarter mile at times.
Locations impacted include...
Sandy Creek, Pulaski, Mannsville, Barnes Corners, Redfield,
Copenhagen, Lowville, and Brantingham.
This includes Interstate 81 between exits 35 and 43.
Use extra caution if you must travel into or through this dangerous
band of lake effect snow. Be prepared for deep snow cover on roads
and very poor visibility.
LAT...LON 4347 7542 4350 7652 4356 7645 4357 7636
4356 7631 4358 7626 4378 7629 4383 7636
4385 7635 4402 7516 4361 7511
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 29, 6:28 AM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 29, 6:28 AM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
628 AM EST Sun Jan 29 2017
.SYNOPSIS...
Seasonably cold air will maintain lake effect snows east of the
lakes today. The lake snows will shift southeast of the lakes
tonight. Typical midwinter conditions are expected much of next
week. A clipper system will bring widespread snow Tuesday through
Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Veering flow behind the passage of a mid level shortwave has
shifted the lake snows to the east of lake Erie with the
northern edge of the activity now farther north than a Hamburg
to Warsaw line. This will allow for the cancellation of the
lake effect snow advisory/warnings for Northern Erie/Genesee and
Orleans counties. This more westerly flow will set up a fairly
intense band, for a brief period of time early this morning,
targeting the central Tug Hill along the Oswego/Jefferson County
line. Snowfall rates may increase to 2-3 inches per hour.
Today, the continuation of a westerly flow regime will maintain
moderate lake effect snows across the western Southern Tier
with decent snowfall rates. These snows will likely weaken as
we head into the afternoon, as a push of drier air and some
ridging occurs. Expect an additional 2-4 inches through today in
persistent bands across the Southern Tier, with most of that
falling in the morning. Latest mesoscale models suggesting lake
snows will be more intense off Lake Ontario, especially through
mid afternoon. Expect additional amounts through today of up to
a foot across the central Tug Hill, and 3-5 inches elsewhere
across lower elevations east of Lake Ontario. The west portion
of the band will brushing the south shore of Lake Ontario, with
spotty 1-3 inch amounts from Niagara to northern Cayuga counties
generally along and north of Route 104.
Tonight, a secondary cold front/trough will pass through the
region. Behind this feature, the low level wind field will veer
to a more northwesterly regime, which will advect colder air
across our region. The cold air advection regime will result in
850 mb temperatures falling to the -15C to -18C range. This will
maintain lake snow showers southeast of the lakes. This
activity will become multi-banded in nature and should
gradually weaken through the night as shear profiles become less
favorable. Additional accumulations southeast of the lakes of
at least 2 to 4 inches is likely. Would not rule out locally
higher amounts, especially if upstream connections develop.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
The passage of the upper trough and its associated cold front will
bring a colder but shallow airmass to the region on Monday. There
will be lingering scattered snow showers across the southeastern
corner of Lake Ontario into Central New York, and across Chautauqua
County where there will be a combination of upslope conditions and an
upstream connection to southern Lake Huron. High temps on Monday
will be a couple of degrees colder than on Sunday with the passage
of the secondary cold front, leading to readings from 20 to 25 in
for most of the region and only the teens east of Lake Ontario.
Boundary layer winds will back during the day on Monday as the
surface high axis crosses the region, and will nudge a few bands of
snow back to the north, along with a return of some slightly warmer
air for Monday night. Although the forecast profile for these bands
show a briefly steep lapse rate, there does not seem to be any
dynamic support for anything more than a quick moderate snow shower
as the band passes.
Our attention will turn to the synoptic scale system through Tuesday
night as a fast-moving shortwave and attendant clipper system slides
southeastward from the Upper Great Lakes to the New England
coastline. Warm advective lift and moisture spreading across our
region out ahead of this system will likely bring widespread light
to moderate snow to our region later Monday night through
Tuesday...with the snow then likely to continue right through
Tuesday night as the clipper passes by just to our north. The
clipper will also briefly spread warmer air into our region Monday
night and Tuesday...with evening lows mainly in the teens (except
around 10 above across the North Country) followed by steadily
rising temps the rest of Monday night, then highs reaching into the
lower to mid 30s in many locations on Tuesday.
Following the passage of the clipper system, a westerly to west-
northwesterly flow of slightly colder air will spread across our
region on Wednesday. This will likely result in some lake effect
snow showers downwind of the lakes, though with temps aloft marginal
for a lake response these may not amount to all that much through
the course of the day. Otherwise much more scattered snow showers
can be expected, with daytime highs ranging from the upper 20s
across the higher terrain to the lower to mid 30s across the lower
elevations.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A polar low will remain parked over eastern Hudson Bay/northern
Quebec through the rest of the week, keeping a flattened longwave
trough in place across the Great Lakes and northeastern United
States. This will keep temperatures across Western and North-Central
New York below average through the period, with mid-winter highs in
the 20s, with teens across the higher elevations, and teens to
single digits at night. The cold temperatures and persistent west-
northwest flow through the period will likely bring another period
of prolonged lake snows to areas east of the lakes, with significant
accumulations possible across the Tug Hill, and possibly the Western
Southern Tier as well.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
Lake Effect snow will continue east of Lake Ontario south of KART
with the lake plume confined to the Tug Hill region with IFR/LIFR
cigs/vsby. Off Lake Erie, the lake snows with IFR/LIFR cigs/vsbys
will be confined to KJHW. Through today, westerly flow lake
effect snow will remain over the western Southern tier and the
Tug Hill. This will just bring IFR/LIFR conditions to JHW at
times, while the rest of the terminals remains MVFR to even VFR
at times.
Outlook...
Tonight and Monday...IFR/LIFR in lake effect snows east of the
lakes...with VFR/MVFR prevailing elsewhere.
Tuesday and Wednesday...Areas of IFR with snow likely.
Thursday...VFR/MVFR with scattered snow showers. Local IFR in
lake effect snow east of the lakes.
&&
.MARINE...
A strong area of low pressure will continue to spin over Labrador
through today and maintain moderate to strong westerly flow on Lakes
Erie and Ontario. This will maintain Small Craft Advisory conditions
on both lakes into tonight. High pressure will build into the Lower
Great Lakes Monday with diminishing winds.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 7 PM EST this evening for
NYZ006>008-012-019>021-085.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ040-
041.
Small Craft Advisory until 7 AM EST Monday for
LOZ043>045.
Small Craft Advisory until 7 PM EST this evening for
LOZ042.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...WCH
LONG TERM...WOOD
AVIATION...TMA
MARINE...TMAHazardous weather outlook, Jan 29, 3:48 AM EST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 348 AM EST SUN JAN 29 2017 NYZ012-019-020-085-300900- WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 348 AM EST SUN JAN 29 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-300900- OSWEGO-JEFFERSON-LEWIS- 348 AM EST SUN JAN 29 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-300900- ALLEGANY- 348 AM EST SUN JAN 29 2017 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-011-300900- NORTHERN ERIE-GENESEE- 348 AM EST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-013-014-300900- NIAGARA-ORLEANS-LIVINGSTON-ONTARIO- 348 AM EST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-300900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 348 AM EST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>005-300900- MONROE-WAYNE-NORTHERN CAYUGA- 348 AM EST SUN JAN 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. ACCUMULATING SNOW IS LIKELY SOUTH OF LAKE ONTARIO LATE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jan 29, 7:36 AM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
736 AM EST SUN JAN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 2 SW FORESTVILLE 42.45N 79.20W
01/28/2017 M6.5 INCH CHAUTAUQUA NY COCORAHS
24 HOUR SNOWFALL.
1245 PM SNOW 6 E LACONA 43.64N 75.95W
01/28/2017 M6.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0500 PM SNOW 8 NNW REDFIELD 43.64N 75.88W
01/28/2017 M5.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0700 PM SNOW 5 NE SPRINGVILLE 42.62N 78.64W
01/28/2017 M5.5 INCH ERIE NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0338 AM SNOW HIGHMARKET 43.58N 75.52W
01/29/2017 M4.3 INCH LEWIS NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0500 AM SNOW 1 WNW FREDONIA 42.44N 79.35W
01/29/2017 M3.9 INCH CHAUTAUQUA NY COCORAHS
24 HOUR SNOWFALL.
0540 AM SNOW 6 E LACONA 43.64N 75.95W
01/29/2017 M6.5 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW 1 NE PULASKI 43.57N 76.12W
01/29/2017 M7.5 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 E OSCEOLA 43.50N 75.70W
01/29/2017 M8.0 INCH LEWIS NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW 3 NE CHEEKTOWAGA 42.94N 78.72W
01/29/2017 M5.5 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 3 W WYOMING 42.82N 78.15W
01/29/2017 M3.6 INCH WYOMING NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
&&
EVENT NUMBER BUF1700310
EVENT NUMBER BUF1700311
EVENT NUMBER BUF1700312
EVENT NUMBER BUF1700313
EVENT NUMBER BUF1700314
EVENT NUMBER BUF1700315
EVENT NUMBER BUF1700316
EVENT NUMBER BUF1700317
EVENT NUMBER BUF1700318
EVENT NUMBER BUF1700319
EVENT NUMBER BUF1700320
HITCHCOCKLocal storm report, Jan 29, 8:24 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
824 AM EST SUN JAN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM SNOW HAMBURG 42.72N 78.83W
01/29/2017 M9.2 INCH ERIE NY SOCIAL MEDIA
0700 AM SNOW BUFFALO AIRPORT 42.94N 78.74W
01/29/2017 M5.5 INCH ERIE NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW 2 W GLENFIELD 43.71N 75.43W
01/29/2017 M7.5 INCH LEWIS NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0700 AM SNOW 3 E WILLIAMSVILLE 42.97N 78.69W
01/29/2017 M4.0 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW CORFU 42.96N 78.40W
01/29/2017 M6.0 INCH GENESEE NY TRAINED SPOTTER
24 HOUR SNOWFALL.
0700 AM SNOW 2 SSW BLASDELL 42.78N 78.84W
01/29/2017 M5.0 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0730 AM SNOW LITTLE VALLEY 42.25N 78.81W
01/29/2017 M5.0 INCH CATTARAUGUS NY COOP OBSERVER
24 HOUR SNOWFALL. COOP OBSERVER
0800 AM SNOW PULASKI 43.57N 76.13W
01/29/2017 M5.0 INCH OSWEGO NY SOCIAL MEDIA
5 INCHES IN 3 HOURS
&&
EVENT NUMBER BUF1700321
EVENT NUMBER BUF1700322
EVENT NUMBER BUF1700323
EVENT NUMBER BUF1700324
EVENT NUMBER BUF1700325
EVENT NUMBER BUF1700326
EVENT NUMBER BUF1700327
EVENT NUMBER BUF1700328
SJWLocal storm report, Jan 29, 8:54 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
854 AM EST SUN JAN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 6 E LACONA 43.64N 75.95W
01/29/2017 M8.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1700329
SJWLocal storm report, Jan 29, 9:12 AM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
912 AM EST SUN JAN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 1 NNE HUMPHREY 42.22N 78.53W
01/29/2017 M11.7 INCH CATTARAUGUS NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1700330
SJWLocal storm report, Jan 29, 9:13 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
913 AM EST SUN JAN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 4 SSE LACONA 43.60N 76.04W
01/29/2017 M8.2 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW WSW HAMBURG 42.72N 78.84W
01/29/2017 M4.3 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 3 WSW ELMA 42.81N 78.68W
01/29/2017 M4.0 INCH ERIE NY COCORAHS
24 HOUR SNOWFALL.
0830 AM SNOW 8 NNW REDFIELD 43.64N 75.88W
01/29/2017 M14.0 INCH OSWEGO NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1700331
EVENT NUMBER BUF1700332
EVENT NUMBER BUF1700333
EVENT NUMBER BUF1700334
SJWSpecial weather statement, Jan 29, 9:16 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
916 AM EST SUN JAN 29 2017
NYZ006>008-291615-
Jefferson-Oswego-Lewis-
916 AM EST SUN JAN 29 2017
...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN JEFFERSON...LEWIS
AND NORTHERN OSWEGO COUNTIES...
A band of lake effect snow producing snow fall rates of 2 to 3
inches per hour will continue along the Oswego, Jefferson County
border extending inland across the Tug Hill Plateau and portions of
southern Lewis County through late morning.
Winds in excess of 30 mph are expected with this band of lake effect
snow near Lake Ontario, producing blowing and drifting snow.
Visibility will be reduced to less than a quarter mile at times.
Locations impacted include...
Sandy Creek, Pulaski, Mannsville, Barnes Corners, Redfield,
Copenhagen, Lowville, and Brantingham.
This includes Interstate 81 between exits 35 and 43.
Use extra caution if you must travel into or through this dangerous
band of lake effect snow. Be prepared for deep snow cover on roads
and very poor visibility.
LAT...LON 4347 7542 4350 7652 4356 7645 4357 7636
4356 7631 4358 7626 4378 7629 4383 7636
4385 7635 4402 7516 4361 7511
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 7:33 PM EST | Special Weather Statement | BUF | Erie, Genesee | 117 min |
| Jan 28, 9:57 PM EST | Special Weather Statement | BUF | Erie, Genesee | 78 min |
| Jan 28, 10:59 PM EST | Special Weather Statement | BUF | Chautauqua | 61 min |
| Jan 29, 4:56 AM EST | Special Weather Statement | BUF | Lewis | 64 min |
| Jan 29, 7:20 AM EST | Special Weather Statement | BUF | Lewis | 115 min |
| Jan 29, 11:46 AM EST | Special Weather Statement | BUF | Lewis | 119 min |
| Jan 29, 2:36 PM EST | Special Weather Statement | BUF | Lewis | 114 min |
| Jan 29, 4:49 PM EST | Special Weather Statement | BUF | Niagara, Orleans | 56 min |
| Jan 29, 5:20 PM EST | Lake Effect Snow Advisory | BUF | Niagara, Orleans | 7 hr |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.